MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that while the surgeon attempted to implant a 12.6mm vticmo12.6; -9.0/1.5/123 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) the lens tore during injection/delivery into the eye.There was patient contact with no patient injury.Intraoperatively the lens was removed and replaced with a back up lens of the same length/model.This occurred on (b)(6) 2022.The problem was resolved.The cause of the event was reported as user error with device causality; it was noted "when trying to fix placement began to bring it out to reinsert it and it tore; then placed back up lens".
 
Additional Manufacturer Narrative
Corrected data: b5- "the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens" should be corrected to "the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens" claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- " the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -9.0/1.5/123 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2022 when the lens tore/broke during injection/delivery into the eye.Reportedly "the icl was implanted upside down and during the process of removal the icl then tore." there was patient contact but no patient injury.The lens was implanted; removed and replaced intraoperatively with the same model/ length lens and the problem was resolved.The status of the eye was reported as "mild corneal edema but resolving plant to see him again tomorrow".The reporter indicated the cause of the event was user error and the device failed to perform as intended.Reportedly "when trying to fix placement began to bring it out to reinsert it and it tore then placed back up lens".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15491969
Report Number2023826-2022-03317
Device Sequence Number19280900
Product Code QCB
UDI-Device Identifier00841542114837
UDI-Public00841542114837
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer12/21/2022
12/26/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date12/22/2022
12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Patient Age38 YR
Patient SexMale